Alert archive / Ohio / Areal Flood Warnings in 2018
Areal Flood Warning 13, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at May 26, 2018, 10:42 PM EDT for Holmes County, Wayne County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2018, 10:42 PM EDT (02:42 UTC)
- Expired
- May 27, 2018, 4:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Holmes County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 86 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 2.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
480
WGUS41 KCLE 270242
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
1042 PM EDT SAT MAY 26 2018
OHC075-169-270845-
/O.NEW.KCLE.FA.W.0013.180527T0242Z-180527T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne OH-Holmes OH-
1042 PM EDT SAT MAY 26 2018
The National Weather Service in Cleveland has issued a
* Flood Warning for...
Wayne County in northeastern Ohio...
Holmes County in northeastern Ohio...
* Until 445 AM EDT Sunday
* At 1040 PM EDT, emergency management reported ongoing flooding in
southern Wayne County and over much of Holmes County. In Holmes
County the worst flooding is from Millersburg north to
Holmesville. Several roads in that area have been washed out and
remain closed. At least two homes along County Road 320 have been
damaged by flooding. Other roads in northern and western Holmes
County also have flood waters on them. In Wayne County...several
roads remain closed in the Wooster and Shreve areas. No
additional rainfall is expected overnight but it will take some
time for flood waters to receded.
* Some locations that will experience flooding include...
Wooster, Millersburg, Orrville, Berlin, Walnut Creek, Loudonville,
Dalton, Shreve, Killbuck, Holmesville, Glenmont, Mount Eaton,
Nashville, Winesburg, Farmerstown, Smithville, Apple Creek, Baltic,
Fredericksburg and Gann.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4046 8219 4057 8217 4057 8222 4067 8222
4067 8213 4084 8213 4087 8212 4088 8165
4064 8165 4063 8167 4045 8167
$$
Kubina1 follow-up statement
158
WGUS81 KCLE 270849
FLSCLE
Flood Statement
National Weather Service Cleveland OH
449 AM EDT SUN MAY 27 2018
OHC075-169-270859-
/O.EXP.KCLE.FA.W.0013.000000T0000Z-180527T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne OH-Holmes OH-
449 AM EDT SUN MAY 27 2018
...THE FLOOD WARNING HAS EXPIRED FOR WAYNE AND HOLMES COUNTIES...
Flood waters have receded, and are no longer expected to pose a
threat to life or property. Please continue to heed any road
closures.
LAT...LON 4046 8219 4057 8217 4057 8222 4067 8222
4067 8213 4084 8213 4087 8212 4088 8165
4064 8165 4063 8167 4045 8167
$$
MullenWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at May 26, 9:32 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 26, 9:32 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 932 PM EDT Sat May 26 2018 .SYNOPSIS... Weak low pressure will move southeast across the area overnight. High pressure will build east into the region Sunday and will remain nearly stationary into Monday. && .NEAR TERM /THROUGH SUNDAY/... Convection is finally winding down. Have reports of 3 to 4 inches of rain over portions of Wayne and Holmes County with ongoing flooding across north central Holmes County. The remaining precip should continue to wind down from west to east the next few hours. Skies are already clearing along the I-75 corridor. Expect most areas to become partly cloudy overnight which should lead to some patchy fog by morning. Temps look fine. Previous...Convection moving into the western counties this afternoon supported by a short wave aloft. This upper trough will weaken through the evening but the convection should continue to track east across the area through the late afternoon and evening. Will have high chance to likely pops through the evening and then diminish pops from the west through the evening, carrying a chance pop through the balance of the night east. Overnight a weak cold front will drop southeast into the area. At this time am not expecting additional development with the front. By Sunday morning the weak front will dissipate as upper heights begin to build from the southwest. Capes on Sunday reach around 2000 j/kg central and eastern counties however fairly dry air aloft will be moving in as well. The best chance of convection will be far east and southeast in vicinity of the better low level moisture however dry air entrainment will make development difficult. Sunday night will be dry as upper heights continue to rise. Lows tonight and Sunday night low to mid 60s. Sunday highs from near 80 east to near 90 west. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... Upper level high pressure will build east over Ohio on Monday resulting in temperatures between 15 and 20 degrees above normal for Memorial Day. Temperatures on Tuesday will cool slightly...but still remain well above normal. Dry weather is expected Monday and Tuesday as high pressure remains firmly in place. An upper low will move north into TN on Tuesday...spreading Gulf moisture into the area as early as Wednesday morning. There is still a lot of inconsistencies with timing and intensity of precipitation with this low...which will be the remnants of current subtropical storm Alberto. Either way...it does look like unsettled weather returns to the area as early as Wednesday morning...details to be ironed out in the next few days. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Models coming into better agreement on next system, tracking low into SE low Michigan by daybreak Thursday. Low tracks east of the area Thursday dragging a cold front across the forecast area. Went chance pops Wednesday night with the warm front, and likely pops on thursday with the trailing cold front. After that low tracks NE into New England then retrogrades south along the east coast. Track and timing still much in doubt so will just kept low chance pops on Friday. && .AVIATION /00Z Sunday THROUGH Thursday/... Thunderstorms will impact CAK the next hour or so and showers are possible at YNG for a couple of hours. Other than that the threat for precip is over across the local area. Skies will become scattered for a while this evening but still expecting patchy to widespread IFR fog to develop overnight as winds become light and variable. All TAF sites will get a mention of fog. It will take till mid morning Sunday before it becomes VFR all areas. W to NW flow will develop tomorrow. Expecting mainly SCT skies during the afternoon hours tomorrow. OUTLOOK...NON-VFR possible Wednesday. && .MARINE... Weakening low pressure will drift eastward across the central Great Lakes today. This will produce southwesterly winds on the lake but they should remain under 15 knots. Winds may build to around 3 feet from Conneaut to Ripley this afternoon. Light winds are expected on Sunday. Another area of low pressure will track well north of the lake on Sunday night into Monday with another weakening cold front sagging southward toward Lake Erie. It appears it will dissipate north of the lake with light winds. However with temperatures warming well into the 80s at most locations we expect to see a lake breeze develop. So an onshore flow is anticipated. By Tuesday the models are the high pressure will slide to the New England States as low pressure moves northward from the Gulf Coast. This should produce incresing northeasterly winds into Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...TK/Kubina SHORT TERM...Riley LONG TERM...DJB AVIATION...Kubina MARINE...Riley
Hazardous weather outlook, May 26, 3:11 AM EDT, 19 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 311 AM EDT Sat May 26 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-270715- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 311 AM EDT Sat May 26 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 26, 5:59 PM EDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
559 PM EDT SAT MAY 26 2018
OHZ020-262245-
Medina-
559 PM EDT SAT MAY 26 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MEDINA COUNTY...
At 556 PM EDT, radar indicated a line of thunderstorms located
along a line extending from Grafton to near Wellington. Movement was
southeast at 15 mph.
Locations impacted include...
Medina, Brunswick, North Royalton, Wadsworth, Rittman, Lodi, Creston,
Chippewa Lake, Broadview Heights, Hinckley, Seville, Westfield
Center, Spencer, Gloria Glens Park, Chippewa-On-The-Lake, Valley City
and Briarwood Beach.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. These storms may also produce small hail.
LAT...LON 4100 8217 4114 8217 4114 8208 4120 8207
4120 8198 4127 8197 4128 8169 4099 8169
4099 8196
TIME...MOT...LOC 2156Z 281DEG 15KT 4128 8201 4112 8230
BrayLocal storm report, May 26, 8:42 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
842 PM EDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FLASH FLOOD HOLMESVILLE 40.63N 81.92W
05/26/2018 HOLMES OH LAW ENFORCEMENT
FLASH FLOODING IN HOLMESVILLE. ROADS WASHED OUT AND TREES
DOWN. WATER AND DEBRIS COVERING ROAD AT TOWNSHIP 346 AND
STATE ROAD 83.
&&
PSLocal storm report, May 26, 8:47 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
847 PM EDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM FLOOD 3 N DALTON 40.84N 81.71W
05/26/2018 WAYNE OH PUBLIC
ROADWAYS COVERED IN WATER.
&&
PSLocal storm report, May 26, 8:52 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
852 PM EDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM FLOOD 1 W SMITHVILLE 40.86N 81.88W
05/26/2018 WAYNE OH PUBLIC
ROADWAYS ARE COVERED.
&&
PSLocal storm report, May 26, 9:21 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
921 PM EDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FLASH FLOOD 5 WNW MILLERSBURG 40.59N 82.01W
05/26/2018 HOLMES OH TRAINED SPOTTER
CARS SWEPT AWAY AT TOWNSHIPS 262 AND 264. TIME IS RADAR
ESTIMATED.
&&
PSLocal storm report, May 26, 9:23 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
923 PM EDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FLOOD 5 E NASHVILLE 40.59N 82.02W
05/26/2018 HOLMES OH PUBLIC
PICTURE OF MAJOR FLOODING CLOSE TO PAINT CREEK ON COUNTY
ROAD 320 POSTED ON OUR FACEBOOK PAGE. MAJOR FLOODING WAS
ALSO OBSERVED ELSEWHERE NEARBY.
&&
PSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:11 PM EDT | Flash Flood Warning | CLE | Holmes | 3 hr |
| May 27, 2:54 PM EDT | River Flood Warning | CLE | Holmes, Wayne | 45 hr |
Nearby
Areal Flood Warnings in Ohio, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.